MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
Toward the completion of the ivtm therapy, 43 hours after the therapy started, the nurse noted an empty 500ml saline bag and the air trap alarm went off on the thermogard console.The icy catheter (lot# unknown) was removed and the catheter leak was observed by the customer.No consequences or impact to the patient.Current patient status: awake, tracking following commands, and moving all extremities.The console was verified to be functional.
 
Additional Manufacturer Narrative
The zoll icy catheter was returned to zoll for evaluation, however, the investigation is pending.A follow up report will be filed when the investigation has been completed.
 
Event or Problem Description
Toward the completion of the ivtm therapy, 43 hours after the therapy started, the nurse noted an empty 500ml saline bag and the air trap alarm went off on the thermogard console.The icy catheter (lot #185797) was removed and the catheter leak was observed by the customer.No consequences or impact to the patient.Current patient status: awake, tracking following commands, and moving all extremities.The console was verified to be functional.
 
Additional Manufacturer Narrative
The reported complaint of a leak on the icy catheter (lot #185797) was confirmed during functional testing.A bonding leak was observed at the distal end of the proximal balloon during the functional pressure leak test.The probable root cause could be a latent defect at the bond.Visual inspection of the returned catheter was performed, and no physical damage was found on the catheter.A functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100psi, a bonding leak was observed at the distal end of the proximal balloon, thus confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for a quattro catheter with lot number 185797.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key16793349
Report Number3010617000-2023-00372
Device Sequence Number17864735
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number185797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown